Alert archive / Iowa / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 185, NWS Des Moines, IA

June 27, 2007Ringgold County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 27, 2007, 1:19 PM CDT for Ringgold County, Iowa. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2007, 1:19 PM CDT (18:19 UTC)
Expired
Jun 27, 2007, 1:45 PM CDT
In force
26 min
Issued by
NWS Des Moines, IA
Area
Counties, with a storm outline in the text

County Ringgold County, IA

The radar

The Des Moines radar (KDMX), 120 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 6.3 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2007-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2007-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1504 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDMX 271819
SVRDMX
IAC159-271845-
/O.NEW.KDMX.SV.W.0185.070627T1819Z-070627T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
119 PM CDT WED JUN 27 2007

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL RINGGOLD COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 145 PM CDT

* AT 117 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR KELLERTON...OR ABOUT 29 MILES NORTH OF
  BETHANY...AND MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL EASTERN RINGGOLD COUNTY

MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A
MOBILE HOME...SEEK SHELTER IN A STURDY BUILDING.

REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE
HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND
ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4075 9402 4062 9403 4062 9419 4071 9422

$$

ALBRECHT
2 follow-up statements
000 
WWUS53 KDMX 271833
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
133 PM CDT WED JUN 27 2007

IAC159-271845-
/O.CON.KDMX.SV.W.0185.000000T0000Z-070627T1845Z/
RINGGOLD IA-
133 PM CDT WED JUN 27 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR EAST CENTRAL RINGGOLD COUNTY...

AT 130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED 6 MILES WEST OF KELLERTON...OR ABOUT 29 MILES 
NORTH OF BETHANY. THIS STORM WAS NEARLY STATIONARY.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES WEST OF KELLERTON BY 145 PM CDT...

REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE
HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND
ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4071 9422 4075 9402 4072 9402 4072 9403
      4070 9403 4069 9402 4068 9402 4062 9419

$$

ALBRECHT
000 
WWUS53 KDMX 271845
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
145 PM CDT WED JUN 27 2007

IAC159-271855-
/O.EXP.KDMX.SV.W.0185.000000T0000Z-070627T1845Z/
RINGGOLD IA-
145 PM CDT WED JUN 27 2007

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL RINGGOLD COUNTY
EXPIRES AT 145 PM CDT...

AT 143 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE
HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND
ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4071 9422 4075 9402 4072 9402 4072 9403
      4070 9403 4069 9402 4068 9402 4062 9419

$$

ALBRECHT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 12:52 PM CDT, 27 minutes earlier.

Area forecast discussion, Jun 27, 12:52 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
1252 PM CDT WED JUN 27 2007

.UPDATED AVIATION DISCUSSION...

.DISCUSSION...

THE MAIN FORECAST ISSUE TODAY WILL BE SHOWER AND THUNDERSTORM
CHANCES ALONG AND SOUTH OF A SLOW MOVING FRONT ACROSS THE CWA.
FRONTAL POSITION AT 09Z JUST SOUTH OF A MASON CITY TO DENISON LINE.
SCATTERED SHOWERS AND THUNDERSTORMS STARTING TO POP UP ALONG AND
AHEAD OF THE FRONT THOUGH THEY ARE FAR FROM SEVERE WITH THE FREEZING
LEVEL ABOVE 16K FT.  THE FRONT IS PROGGED TO SLOWLY PUSH ACROSS THE
CWA TODAY.  THE BEST CAPES WL BRUSH THE FAR SE CWA LATER THIS
MORNING AND SHEAR IS ALMOST NON EXISTENT IN VERY WEAK FLOW THROUGH A
GREAT DEPTH OF THE ATMOSPHERE.  THUS THE FORECAST WILL HAVE SCT TSRA
MENTIONED FOR TODAY THOUGH THE HWO WILL NOT HIGHLIGHT A SEVERE
THREAT.  DUE TO THE SLOW MOVEMENT OF STORMS AND THE FRONT WE WILL
MENTION HEAVY RAINFALL...ESPECIALLY IN THE FAR SE WHERE DEWPOINTS
ARE INTO THE LOWER 70S.  FOR TONIGHT...THE FRONT IS PROGGED OUT OF
THE CWA HOWEVER...THE MODELS WANT TO BRING THE OKLAHOMA LOW UP AND
ACROSS NORTHERN MISSOURI WHICH SHOULD ENHANCE SHOWER AND
THUNDERSTORM POTENTIAL THIS EVENING.  THE BULK OF THE ACTIVITY
SHOULD REMAIN IN MISSOURI HOWEVER...SOME ACTIVITY COULD BLEED INTO
FAR SE CWA SO I LEFT A SLIGHT CHANCE OF THUNDERSTORMS THIS EVENING
OVER THE SOUTHERN TIER OR TWO OF COUNTIES.  DAY SHIFT WILL BE
ADVISED TO WATCH THIS AREA FOR A POSSIBLE INCREASE IN POPS.

HIGH PRESSURE BUILD IN FOR THURSDAY THROUGH DAY 5 WITH DRY AND
PLEASANT WEATHER FORECAST.  TWEAKED TEMPS LATE IN THE PERIOD AS MORE
MOISTURE PUSHES BACK INTO THE CWA AND THE FLOW BECOMES GRADUALLY
MORE SOUTHERLY.  NO CHANGES MADE BEYOND DAY 5.

&&

.AVIATION 27/18Z...
COLD FRONT CONTINUES TO SLOWLY MOVE SOUTHEAST HAS FIRED UP A LINE OF
STORMS IN THE SOUTHEAST CWA. OTM IS ONLY TAF AFFECTED AT THIS TIME
AND MENTIONED TEMPO GROUP FOR TSRA AND VIS DOWN TO 5SM.
OTHERWISE...GENERALLY SOME AFTERNOON/EARLY EVENING CIGS AROUND 4000
TO 5000 FEET WITH WINDS GENERALLY OUT OF THE NORTH. SOME HIGH CLOUDS
MAINLY OVERNIGHT...EXCEPT OTM MAY CONTINUE TO SEE SOME LEFT OVER MID
CLOUDS THROUGH EARLY MORNING.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

LONG TERM...FAB
SHORT TERM...FORSTER/66/50/14
AVIATION...KLP
Hazardous weather outlook, Jun 27, 5:11 AM CDT, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
511 AM CDT WED JUN 27 2007

IAZ017-025>028-034>039-044>050-057>062-070>075-081>086-092>097-
281015-
CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER-CALHOUN-WEBSTER-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-BOONE-
STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-
CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-
MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
511 AM CDT WED JUN 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA
MAINLY NORTHWEST OF A MASON CITY TO SAC CITY LINE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IAZ004>007-015-016-023-024-033-281015-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-POCAHONTAS-
HUMBOLDT-SAC-
511 AM CDT WED JUN 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA
MAINLY SOUTHEAST OF A MASON CITY TO SAC CITY LINE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY. SEVERE
WEATHER DOES NOT APPEAR LIKELY BUT SOME STORMS COULD PRODUCE
LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED BUT RAINFALL REPORTS WOULD
BE APPRECIATED.

FAB

In the hours before

Local storm report, Jun 27, 12:33 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1233 PM CDT WED JUN 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 AM     HAIL             5 W ELDON               40.92N 92.32W
06/27/2007  E0.88 INCH       WAPELLO            IA   TRAINED SPOTTER

&&

SEARCY

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 12:29 PM CDTSevere Thunderstorm WarningDMXWayne31 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.